Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 22, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 10, 2001, 12:27 AM CDT for Champaign County, Vermilion County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 10, 2001, 12:27 AM CDT (05:27 UTC)
- Expired
- Apr 10, 2001, 1:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Champaign County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 130 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
290 WUUS53 KILX 100528 SVRSPI ILC019-183-100615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1227 AM CDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS NORTHERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 115 AM CDT * AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR RANTOUL...MOVING EAST-NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GIFFORD POTOMAC HOOPESTON THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4050 8755 4039 8825 4020 8826 4024 8754 CHURCHILL NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 8:45 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 9, 8:45 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 845 PM CDT MON APR 9 2001 00Z SFC ANALYSIS INDICATING WEAK AREA OF LOW PRESSURE SHIFTING SWD ACRS CNTRL IL THIS EVENING. BNDRY EXTENDING EWD FROM WAVE HELPED INTENSIFY STORMS ACRS STARK AND MARSHALL COUNTIES THIS EVENING CONTINUES TO HOLD NRLY STATIONARY FROM PIA TO WATSEKA. NEXT SHORTWAVE ROTATING ARND PERIPHERY OF CNTRL US RIDGE SEEN ON WATER VAPOR LOOP OVR WRN KS AND OK WITH CONVECTION ONGOING TO ITS EAST ACRS MO. THIS NEXT ROUND OF CONVECTION SHOULD PUSH INTO OUR WRN COUNTIES IN THE NEXT HOUR OR TWO AND OVR AT LEAST THE SRN TWO THIRDS OF THE CWA AFTER MIDNIGHT. 00Z RUC MODEL INDICATING THETA-E AXIS ALIGNED FROM SPRINGFIELD MO NEWD TO JUST NORTH OF PEORIA WITH THE FORECASTS SUGGESTING A SLOW SOUTHWARD PUSH OF AXIS OVERNIGHT. ONLY A FEW CHANGES PLANNED TO CURRENT FORECASTS FOR THE OVERNIGHT HOURS. STILL APPEARS AREAS ALONG AND SOUTH OF A SPRINGFIELD TO DANVILLE LINE MAY SEE SOME LOCALLY HEAVY RAINFALL TOTALS IN ADDITION TO SOME HAIL AND GUSTY WINDS WITH THE STRONGER STORMS. .ILX...NONE. SMITH
In the hours before
Local storm report, Apr 9, 6:51 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
651 PM CDT MON APR 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0606 PM 2 SE CASTLETON IL 3.00 INCH HAIL
04/09/01 STARK BETWEEN CASTLETON AND CAMP
GROVE. HAIL AT LEAST 1" IN
DIAMETER SINCE 552 PM.
REPORTED BY COOP OBSERVER.
0628 PM 2 N LAWN RIDGE IL TORNADO
04/09/01 MARSHALL REPORTED BY PEORIA CO.
SHERIFF. TORNADO ALONG
STARK/MARSHALL COUNTY LINE.
0630 PM HENRY IL .88 INCH HAIL
04/09/01 MARSHALL REPORTED BY SHERIFF.
0630 PM 8 ESE CAMP GROVE IL TORNADO
04/09/01 MARSHALL TOUCHED DOWN FOR 5 MINUTES
IN AN OPEN FIELD. REPORTED
q BY STORM CHASER.
GEELHARTLocal storm report, Apr 9, 7:13 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
713 PM CDT MON APR 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0701 PM 2 E VARNA IL 2.75 INCH HAIL
04/09/01 MARSHALL REPORTED BY SHERIFF.
0700 PM VARNA IL .75 INCH HAIL
04/09/01 MARSHALL REPORTED BY COOP OBSERVER.
GEELHARTLocal storm report, Apr 9, 7:41 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
741 PM CDT MON APR 9 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0711 PM WENONA IL 2.75 INCH HAIL
04/09/01 MARSHALL REPORTED BY SHERIFF.
GEELHARTSpecial weather statement, Apr 10, 12:11 AM CDT, 16 minutes before
ILZ027>031-036>038-040>057-061-100600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1211 AM CDT TUE APR 10 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 111 HAS EXPIRED... SEVERE THUNDERSTORM WATCH 111...WHICH COVERED PARTS OF EASTERN AND CENTRAL ILLINOIS...EXPIRED AT MIDNIGHT. THIS WATCH COVERED AREAS FROM HAVANA TO THE INDIANA BORDER EAST OF MATTOON...NORTHWARD TOWARD INTERSTATE 80. TWO ADDITIONAL WATCHES REMAIN IN EFFECT. SEVERE THUNDERSTORM WATCH 112 COVERS CASS...MORGAN...AND SCOTT COUNTIES. SEVERE THUNDERSTORM WATCH 114 COVERS CHRISTIAN AND SANGAMON COUNTIES. BOTH ARE IN EFFECT UNTIL 1 AM. GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 1:21 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 39 min |
| Apr 10, 7:47 AM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 43 min |
| Apr 10, 8:18 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 42 min |
| Apr 10, 8:30 AM CDT | Severe Thunderstorm Warning | ILX | Effingham | 45 min |
| Apr 10, 9:01 AM CDT | Severe Thunderstorm Warning | ILX | Jasper | 44 min |
| Apr 10, 9:15 AM CDT | Severe Thunderstorm Warning | ILX | Crawford | 45 min |
| Apr 10, 9:40 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 50 min |
| Apr 10, 12:58 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 62 min |
| Apr 10, 1:39 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 66 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.